MAUDE Adverse Event Report: DXTERITY; CATHETER, INTRAVASCULAR, DIAGNOSTIC

DXTERITY; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number DXT5JR40
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: one 5fr dexterity catheter was received for analysis.The catheter was kinked, flattened, and evidence of a torsional kink on the shaft of the catheter approx.46.2cm distal to the strain relief.The od was measured and confirmed to be 0.067inch with the spec being 0.070 max.The id was measured and confirmed to be 0.044 with spec being 0.042 min.No damage was noted to the distal tip.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two dexterity catheters to treat a lesion in the rca and lm arteries.There was no damage noted to either device.Devices were removed from the packaging per ifu.There was no resistance noted while removing the devices from packaging.A brachial approach was used for the procedure.The devices were inspected with issues noted.The first device was prepped per ifu.It was reported that this device was kinked in the middle of the catheter.The kink occurred while the device was in the patient.Excessive force was not used and the device was not excessively torqued.Resistance was not experienced.It was reported that the second device seemed to be kinked.The kink was noted on the device shaft while torquing the catheter to engage the artery.The device was excessively torqued.Resistance was not experienced and excessive force was not used.The patient is alive with no injury.

Brand Name
DXTERITY
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12505055
Report Number1220452-2021-00052
Device Sequence Number3375793
Product Code DQO
UDI-Device Identifier00643169689350
UDI-Public00643169689350
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberDXT5JR40
Device Catalogue NumberDXT5JR40
Device Lot Number60290190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1